When Meds Affect the Menstrual Cycle

Q:

"I’ve been taking a stimulant for a few months, and my periods are noticeably shorter. Can stimulant medication affect the menstrual cycle?"

Dr. Larry Silver specializes in treating children with attention deficit disorder (ADHD).
A:

I know of no evidence to suggest that stimulants affect the menstrual cycle. If you believe that your problems began when you started the stimulant, I encourage you to discuss your concerns with your doctor.

Larry Silver, M.D., is the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities. He is also a clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C.
 
 
Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018